Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 39, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 14, 2025, 9:52 PM CDT for Garfield County, Holt County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2025, 9:52 PM CDT (02:52 UTC)
- Expired
- May 14, 2025, 10:30 PM CDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Garfield County, NE, Holt County, NE
The radar
The North Platte radar (KLNX), 145 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 8:01 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.9 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1785 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1955 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
729
WUUS53 KLBF 150252
SVRLBF
NEC071-089-150330-
/O.NEW.KLBF.SV.W.0039.250515T0252Z-250515T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
952 PM CDT Wed May 14 2025
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northeastern Garfield County in north central Nebraska...
Southwestern Holt County in north central Nebraska...
* Until 1030 PM CDT.
* At 952 PM CDT, a severe thunderstorm was located near Amelia, or 26
miles southwest of O'Neill, moving north at 40 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Chambers, Amelia, Emmet, and Sunfish Lake.
This includes Highway 20 between mile markers 294 and 303.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4209 9876 4202 9876 4200 9900 4247 9917
4251 9873 4209 9873
TIME...MOT...LOC 0252Z 170DEG 35KT 4214 9892
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$2 follow-up statements
968
WWUS53 KLBF 150314
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1014 PM CDT Wed May 14 2025
NEC071-089-150330-
/O.CON.KLBF.SV.W.0039.000000T0000Z-250515T0330Z/
Garfield NE-Holt NE-
1014 PM CDT Wed May 14 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHEASTERN GARFIELD AND SOUTHWESTERN HOLT COUNTIES...
At 1014 PM CDT, a severe thunderstorm was located near Chambers, or
21 miles southwest of O'Neill, moving north at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Chambers, Amelia, Emmet, and Sunfish Lake.
This includes Highway 20 between mile markers 294 and 303.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4209 9876 4202 9876 4200 9900 4247 9917
4251 9873 4209 9873
TIME...MOT...LOC 0314Z 162DEG 33KT 4219 9885
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
JWS813
WWUS53 KLBF 150329
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1029 PM CDT Wed May 14 2025
NEC071-089-150338-
/O.EXP.KLBF.SV.W.0039.000000T0000Z-250515T0330Z/
Garfield NE-Holt NE-
1029 PM CDT Wed May 14 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GARFIELD AND
SOUTHWESTERN HOLT COUNTIES WILL EXPIRE AT 1030 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, heavy
rain is still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Nebraska.
LAT...LON 4209 9876 4202 9876 4200 9900 4247 9917
4251 9873 4209 9873
TIME...MOT...LOC 0328Z 170DEG 35KT 4230 9888
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 6:19 PM CDT, 3 hours 33 minutes earlier. Its key messages:
- There is a Slight risk (level 2 of 5) of severe storms this afternoon and evening with very large hail and strong winds being the main threats although the risk of a tornado cannot be ruled out.
- Cooler temperatures arrive for the end of the week and into the first half of the weekend.
- Rain showers and thunderstorms return on Saturday night lasting through Tuesday with the risk of severe storms being low at this time.
Area forecast discussion, May 14, 6:19 PM CDT, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service North Platte NE 619 PM CDT Wed May 14 2025 .KEY MESSAGES... - There is a Slight risk (level 2 of 5) of severe storms this afternoon and evening with very large hail and strong winds being the main threats although the risk of a tornado cannot be ruled out. - Cooler temperatures arrive for the end of the week and into the first half of the weekend. - Rain showers and thunderstorms return on Saturday night lasting through Tuesday with the risk of severe storms being low at this time. && .SHORT TERM /THROUGH THURSDAY NIGHT/... Issued at 313 AM CDT Wed May 14 2025 An upper level trough will continue to dig southward across the Rockies allowing for a developing low pressure system to bring some more active weather briefly to the region. A cold front is currently draped across western Nebraska. This front has been the initiation point for several showers and weak thunderstorms already this afternoon. However, cloud cover has keep instability at bay so far, but current satellite shows breaks occurring allowing for instability to increase across the region. The latest analysis shows a steady increase of CAPE values to near 2000 J/kg as well as steep low level lapse rates across northern Nebraska and into the Sandhills. This correlates well with where we're currently seeing storm development. However, as the boundary continues to cause initiation and instability increases even more, we'll expect some more organized and stronger convection leading to severe storms. Threats remain basically unchanged with very large hail (potentially greater than 2 inches) and strong winds (up to 65 mph) being the primary threats. However, a tornado threat cannot be ruled out completely especially with this first round of storms when storms are more discrete and have better access to instability and moisture. At this time, the greatest concern for the strongest storms will be between 4pm and 8pm. Hi-res models continue to hint at a secondary round of storms aided by a trough pushing off the Front Ranges of Colorado and Wyoming. This secondary round will impact mainly southwest Nebraska, the I-80 corridor, and into portions of the southern Sandhills with strong winds (potentially up to 75 mph or greater) being the main threat. Despite inconsistency amongst models in this second round, certainty remains moderate in this development. Current thinking is that convection will move into the western fringes of the CWA by 8pm CT and push eastward through Midnight. Winds are expected diminish slightly as they move eastward, however, some stronger to briefly severe storms may continue into the early hours of Thursday morning. Lingering showers and thunderstorms will likely continue into Thursday morning and possibly even into the afternoon. Showers should continue to dissipate from south to north, but areas in northern Nebraska could continue to see some wrap-around precipitation due to the strong cut-off low across the northern Plains. Severe storms are not anticipated with the activity Thursday into Thursday afternoon as the environment will remain well mixed with little instability present to tap into. In addition to storms, this cold front and low pressure system will usher in a cooler airmass beginning on Thursday. Highs will only rise into the low 60s to mid 70s on Thursday with the coldest temperatures across northern Nebraska where rain showers and clouds will continue through much of the day. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Issued at 313 AM CDT Wed May 14 2025 Across northern Nebraska (north of US-20), showers will continue through Friday, but as mentioned above, severe storms are not expected. All precipitation finally comes to an end by Friday night with a brief dry period for Saturday. Active weather returns on Saturday night lasting through next Tuesday as several rounds of disturbances impact the region. At this time, the severe potential remains low, but some stronger storms may still be possible especially in the late afternoon and early evening when instability is highest. Stay tuned to the latest forecasts for the most up to date information. Temperatures remain chilly on Friday, but will steadily rise to near or slightly below normals (highs in low 70s, lows in mid 40s) into the beginning of next week. Temperatures will drop once again into the 60s across the CWA on Tuesday mainly due to ongoing rain and overcast skies. && .AVIATION /00Z TAFS THROUGH 00Z THURSDAY/... Issued at 620 PM CDT Wed May 14 2025 Widespread thunderstorms persist this evening and into tonight, with brief MVFR visibilities and gusty, erratic winds continuing. A secondary threat for strong surface winds is expected after sunset, as another round of thunderstorms approaches from northeastern Colorado. This line of thunderstorms will present a threat for gusts as high as 45 to 55kts from the northwest. Strong northwest winds will persist into tomorrow morning behind thunderstorms for all area terminals, with gusts of 35 to 40kts expected. MVFR/locally IFR CIGs will overspread northern Nebraska terminals into tomorrow morning, continuing into late Thursday morning. A return to VFR for all terminals is expected into Thursday afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Brown
Hazardous weather outlook, May 14, 3:33 PM CDT, 6 hours 19 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 333 PM CDT Wed May 14 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-152045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 333 PM CDT Wed May 14 2025 /233 PM MDT Wed May 14 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. The threat for thunderstorms will continue through the evening across much of the outlook area. Very large hail up to 2 inches or greater and damaging winds up to 65 mph are the main severe threat. An isolated tornado threat could also be possible late this afternoon and into the evening. A second round of thunderstorms pushes into the region by mid-evening across southwest Nebraska with strong winds potentially up to 75 mph or greater. The threat for severe storms will decrease after midnight CT across the area. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Gusty west winds are possible Thursday afternoon across the area. Wind gusts up to 50 mph are possible over northern Nebraska. Thunderstorms are possible Thursday night over northern Nebraska, however, the threat for severe storms is low. Thunderstorms are possible Saturday night through Tuesday. At this time, the threat for severe storms is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 14, 8:56 PM CDT, 56 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
856 PM CDT Wed May 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM Tstm Wnd Dmg Imperial 40.52N 101.64W
05/14/2025 Chase NE Emergency Mngr
Building damage and power poles snapped in
Imperial.
&&
BrownLocal storm report, May 14, 9:05 PM CDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
905 PM CDT Wed May 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM Tstm Wnd Gst 1 NW Sutherland 41.17N 101.14W
05/14/2025 M67 MPH Lincoln NE Mesonet
&&
BrownLocal storm report, May 14, 9:11 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
911 PM CDT Wed May 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM Tstm Wnd Gst 11 NE Dickens 40.92N 100.82W
05/14/2025 M71 MPH Lincoln NE Mesonet
&&
BrownLocal storm report, May 14, 9:12 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
912 PM CDT Wed May 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM Hail 13 NW North Platte 41.27N 100.95W
05/14/2025 M2.50 Inch Lincoln NE Public
&&Local storm report, May 14, 9:35 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
935 PM CDT Wed May 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM Non-Tstm Wnd Gst 4 NW Paxton 41.17N 101.40W
05/14/2025 M76 MPH Keith NE Mesonet
Mesonet station UP049 Sarben 5W.
0810 PM Non-Tstm Wnd Gst 3 WSW Big Springs 41.05N 102.13W
05/14/2025 M69 MPH Deuel NE Mesonet
Mesonet station UR489 Big Springs 2W.
0831 PM Non-Tstm Wnd Gst 1 E Brule 41.10N 101.86W
05/14/2025 M69 MPH Keith NE Mesonet
Mesonet station UP108 Brule 1E.
0822 PM Non-Tstm Wnd Gst 3 ENE Big Springs 41.07N 102.02W
05/14/2025 M65 MPH Keith NE Mesonet
Mesonet station UP938 Big Springs 2ENE.
0835 PM Non-Tstm Wnd Gst 3 WSW Ogallala 41.12N 101.77W
05/14/2025 M60 MPH Keith NE AWOS
AWOS station KOGA Ogallala Airport.
0849 PM Non-Tstm Wnd Gst 1 ENE Imperial 40.52N 101.62W
05/14/2025 M60 MPH Chase NE ASOS
ASOS station KIML Imperial Airport.
0807 PM Non-Tstm Wnd Gst 6 ESE Oshkosh 41.37N 102.24W
05/14/2025 M59 MPH Garden NE Mesonet
Mesonet station UP385 Oshkosh 6SE.
0808 PM Non-Tstm Wnd Gst 5 WNW Chappell 41.12N 102.55W
05/14/2025 M59 MPH Deuel NE Mesonet
Mesonet station UP219 Chappell 6NW.
0815 PM Non-Tstm Wnd Gst 6 ESE Big Springs 41.02N 101.97W
05/14/2025 M59 MPH Keith NE Mesonet
Mesonet station NB085 Big Springs 6NE.
0822 PM Non-Tstm Wnd Gst 6 W Lemoyne 41.30N 101.91W
05/14/2025 M59 MPH Keith NE Mesonet
Mesonet station UP402 Lemoyne 7W.
0740 PM Non-Tstm Wnd Gst 5 WNW Chappell 41.12N 102.55W
05/14/2025 M58 MPH Deuel NE Mesonet
Mesonet station UP219 Chappell 6NW.
&&Local storm report, May 14, 9:42 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
942 PM CDT Wed May 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM Hail 6 ENE Burwell 41.80N 99.02W
05/14/2025 E2.50 Inch Garfield NE Public
Report with photos. Time estimated from
radar.
&&
NMJThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:04 PM CDT | Tornado Warning | LBF | Lincoln | 26 min |
| May 14, 7:04 PM CDT | Tornado Warning | LBF | Lincoln | 26 min |
| May 14, 7:09 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup | 51 min |
| May 14, 7:13 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 62 min |
| May 14, 7:24 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Loup, Rock | 51 min |
| May 14, 7:25 PM CDT | Tornado Warning | LBF | Lincoln | 35 min |
| May 14, 7:29 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 46 min |
| May 14, 7:38 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Keith, Perkins | 67 min |
| May 14, 7:57 PM CDT | Tornado Warning | LBF | Lincoln, McPherson | 33 min |
| May 14, 8:00 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 45 min |
| May 14, 8:01 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Loup | 44 min |
| May 14, 8:11 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Deuel, Garden, Keith, McPherson | 64 min |
| May 14, 8:12 PM CDT | Severe Thunderstorm Warning | LBF | Loup, Rock | 48 min |
| May 14, 8:21 PM CDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
| May 14, 8:26 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson, Thomas | 30 min |
| May 14, 8:28 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Frontier, Hayes, Keith, Lincoln, Perkins | 62 min |
| May 14, 8:47 PM CDT | Areal Flood Advisory | LBF | Garfield | 3 hr |
| May 14, 9:02 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Loup | 43 min |
| May 14, 9:08 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Frontier, Hayes, Lincoln | 52 min |
| May 14, 9:49 PM CDT | Flash Flood Warning | LBF | Custer, Garfield, Loup | 3 hr |
| May 14, 11:24 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 51 min |
| May 15, 12:10 AM CDT | Special Weather Statement | LBF | Wheeler | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.